Inhalers and hoarse voice: Hi,I had a... - British Lung Foun...

British Lung Foundation
41,728 members47,980 posts

Inhalers and hoarse voice

Bubba39
Bubba39
20 Replies

Hi,I had a nasty virus that lasted 3 weeks and I lost my voice,I took all my copd meds and used my rescue pack,which gave me thrush on my tongue,I rinsed my mouth regularly with salt water and all cleared up.two weeks later I had to walk for quite a long distance in the heat,there was nowhere to buy any water and I had a very dry mouth,tongue and throat,my hoarsness come back and the thrush,do you think I may have damaged my vocal cords with the medication or the heat....thankyou in advance

20 Replies
oldestnewest
victoriablue

Morning Bubba no don't think you have damaged anything. Getting a dry mouth and hoarse voice is all part of the inhalers you are useing as I am the same. If I use Doxycycline I get a black tongue and feel sick 😫 I have a friend takes it and nothing. Rose

1 like
Reply
tamair45_herb

Hi Victoriablue.

Doxy is one of a group

Of tetracyclines which have been known to stain teeth. So maybe that's why your tongue changed colour. I don't know what happens if you have false teeth. You might check on that Victoria .

tamair. 😀

Reply
Titchy52

tamair45_herb I've just come of doxy and it's given me thrush only in the corners of my mouth I've also wear dentures and they don't get discoloured .

Reply
tamair45_herb

Hi Titchy52.

I think the discolouration would only apply to natural teeth. I too have false teeth and they weren't affected either .

Thanks

tamair 😊

1 like
Reply
scorpiolass

Hi Rose, great to see you. Take care, love Margaret x

Reply
Aircastles

I too suffer from dreadful oral thrush aggravated also with steroids. Your doctor may suggest hydration to help clear up the unpleasant side affects but thrush can become a persistent with the constant use of antibiotics.

Reply
Aircastles

Sorry,I also meant to add that negating may help to clear up the thrush.

Reply
Titchy52
Titchy52
in reply to Aircastles

What does negating mean ?

Reply
Aircastles

Something wrong with my spelling this morning or my Fire is playing up! Nystanin

2 likes
Reply
Titchy52
Titchy52
in reply to Aircastles

Still don't know what it is.

Reply
mrsmummy
mrsmummy
in reply to Titchy52

Nystatin is used to treat fungal infections.

1 like
Reply
Titchy52
Titchy52
in reply to mrsmummy

mrsmummy diolch for the information I'm up docs this morning will ask him about it .

Reply
Sherry44

I get a hoarse voice from time to time but that is part of the side effects of the inhalers. A lot of inhalers do this. It's just you feel so helpless when it happens, but it is nothing to worry about.

Reply
scorpiolass

Horrid side affect of inhaler use and some antibiotics & other Meds. I doubt you have permanent vocal cord damage but if it doedn't go mention it to your Nurse or Dr. I suck Jakeman's a lot. X

Reply
Hidden
Hidden
in reply to scorpiolass

scorpiolass ..me too Margaret, especially in the winter. They are good.

1 like
Reply
vere

Yep, it's all down to the meds I would say. Even drinking plenty of water won't always keep it at bay but it does help greatly.

Reply
daveymac55

I too get a hoarse voice with Symbicort, regular thrush in the gob, I wonder if my 80 a day Capstan maybe contributing............ ;)

1 like
Reply
victoriablue

Lol love it by the way Daveymac do they stool sell them? Ha ha

Reply
daveymac55

Haven't a clue Victoriablue, I am an ex smoker, and nowadays I absolutely hate the smell of them, YUCK, just that I have a weird "soh" haha

1 like
Reply
Bubba39

Thankyou all for responding to my post.went to the gp today he thinks I have postnatal drip

Reply

You may also like...